Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 103–103 | Cite as

Canagliflozin/dapagliflozin

Euglycaemic diabetic ketoacidosis: 2 case reports
Case report
  • 31 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 66-year-old woman and a 75-year-old man developed euglycaemic diabetic ketoacidosis following treatment with canagliflozin and dapagliflozin, respectively for type 2 diabetes mellitus [dosages and time to reaction onset not stated].

Case 1: The 66-year-old woman, who was diagnosed with pancreatic adenocarcinoma, had been receiving treatment with oral canagliflozin and concomitant sitagliptin for type 2 diabetes mellitus. Subsequently, she was offered surgical resection and was instructed to hold all oral hypoglycemic agents 24 hours prior surgery. She underwent an uncomplicated distal pancreatectomy with en bloc splenectomy. Over the first 12 hours following surgery, it was observed that she had polyuria (urine output range: 100–325 mL/h). During routine serial laboratory...

Reference

  1. Pace DJ, et al. Euglycemic Diabetic Ketoacidosis Due to Sodium-Glucose Cotransporter 2 Inhibitor Use in Two Patients Undergoing Pancreatectomy. Journal of Pancreatic Cancer 4: 95-99, No. 1, Nov 2018. Available from: URL: http://doi.org/10.1089/pancan.2018.0016 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations